Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 16, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at May 15, 2009, 1:02 PM CDT for 7 counties in Missouri; Atchison County, Leavenworth County, Kansas. It was in force for 4 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2009, 1:02 PM CDT (18:02 UTC)
- Expired
- May 15, 2009, 5:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Atchison County, KS, Leavenworth County, KS, Buchanan County, MO, Caldwell County, MO, Clay County, MO, Clinton County, MO, DeKalb County, MO, Platte County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 99 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 2:17 PM CDT | FLASH FLOOD | 8 S Dearborn, MO | WATER FLOWING OVER INTERSTATE 29 AT THE 22 AND 25 MILE MARKERS |
| May 15, 2:45 PM CDT | HEAVY RAIN 3.75 | Smithville, MO | 3.75 INCHES IN THE LAST HOUR. |
| May 15, 2:48 PM CDT | FLASH FLOOD | 1 S Polo, MO | 13 HIGHWAY CLOSED SOUTH OF POLO. FIVE TO SIX FEET OF WATER OVER RAILROAD UNDERPASS. |
| May 15, 3:06 PM CDT | FLASH FLOOD | 1 N Mosby, MO | NORTHBOUND US HIGHWAY 69 CLOSED DUE TO FLASH FLOODING AT RAILROAD OVERPASS |
| May 15, 3:21 PM CDT | HEAVY RAIN 4.36 | Smithville, MO | 4.36 INCHES IN 2 HOURS. LIGHT RAIN OCCURRING AT THE PRESENT TIME. |
| May 15, 3:44 PM CDT | HEAVY RAIN 4 | 1 N Holt, MO | RAINFALL THIS AFTERNOON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 6.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1293 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 151802
FFWEAX
KSC005-103-MOC021-025-047-049-063-165-177-152200-
/O.NEW.KEAX.FF.W.0016.090515T1802Z-090515T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
102 PM CDT FRI MAY 15 2009
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALDWELL COUNTY IN NORTH CENTRAL MISSOURI...
CLAY COUNTY IN WEST CENTRAL MISSOURI...
CLINTON COUNTY IN NORTHWEST MISSOURI...
NORTHERN LEAVENWORTH COUNTY IN NORTHEAST KANSAS...
NORTHERN RAY COUNTY IN WEST CENTRAL MISSOURI...
PLATTE COUNTY IN WEST CENTRAL MISSOURI...
SOUTHEASTERN BUCHANAN COUNTY IN NORTHWEST MISSOURI...
SOUTHERN ATCHISON COUNTY IN NORTHEAST KANSAS...
SOUTHWESTERN DEKALB COUNTY IN NORTHWEST MISSOURI...
* UNTIL 500 PM CDT
* AT 1253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS ACROSS THE NORTHERN EDGE OF THE WARNED
AREA. A BOUNDARY WILL REMAIN NEARLY STATIONARY ACROSS THE
REGION...WITH NUMEROUS THUNDERSTORMS EXPECTED TO DEVELOP AND MOVE
ACROSS THE SAME AREAS. RAINFALL AMOUNTS OF 2 TO 3 INCHES CAN BE
EXPECTED THROUGH THE AFTERNOON HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ATCHISON...CAMERON...EXCELSIOR SPRINGS...GOWER...KEARNEY...
LANSING...LATHROP...LAWSON...LEAVENWORTH...NORTONVILLE...PLATTE
CITY...PLATTSBURG...SMITHVILLE...WEATHERBY LAKE...WESTON...
BRAYMER...CAMDEN POINT...CLARKSDALE...COWGILL...CRYSTAL LAKES...
DEARBORN...EASTON...EDGERTON...EFFINGHAM...EXCELSIOR ESTATES...
FERRELVIEW...HOLT...KINGSTON...POLO AND STEWARTSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.
&&
LAT...LON 3953 9556 3963 9460 3981 9464 3982 9461
3989 9462 3992 9444 3992 9440 3974 9440
3974 9415 3970 9377 3933 9378 3918 9516
3941 9516 3942 9555
$$
SAW3 follow-up statements
000
WGUS73 KEAX 151924
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
224 PM CDT FRI MAY 15 2009
KSC005-103-MOC021-025-047-049-063-165-177-152200-
/O.CON.KEAX.FF.W.0016.000000T0000Z-090515T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON KS-LEAVENWORTH KS-DEKALB MO-CLAY MO-RAY MO-PLATTE MO-
CLINTON MO-CALDWELL MO-BUCHANAN MO-
224 PM CDT FRI MAY 15 2009
...FLASH FLOOD WARNING FOR REMAINS IN EFFECT FOR SOUTHEASTERN
BUCHANAN...CALDWELL...CLINTON...PLATTE...NORTHERN RAY...CLAY...
SOUTHWESTERN DEKALB...NORTHERN LEAVENWORTH AND SOUTHERN ATCHISON
COUNTIES UNTIL 500 PM CDT...
AT 217 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER OVER
INTERSTATE 29 BETWEEN MILE MARKERS 22 AND 25. RADAR ESTIMATES THAT
1.5 TO 2.5 INCHES OF RAIN HAS FALLEN IN THIS AREA OVER THE LAST
HOUR. ADDITIONAL THUNDERSTORMS WILL MOVE OVER THE SAME AREA AND
CREATE ADDITIONAL FLASH FLOODING.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ATCHISON...CAMERON...EXCELSIOR SPRINGS...GOWER...KEARNEY...LANSING...
LATHROP...LAWSON...LEAVENWORTH...NORTONVILLE...PLATTE CITY...
PLATTSBURG...SMITHVILLE...WEATHERBY LAKE...WESTON...BRAYMER...CAMDEN
POINT...CLARKSDALE...COWGILL...CRYSTAL LAKES...DEARBORN...EASTON...
EDGERTON...EFFINGHAM...EXCELSIOR ESTATES...FERRELVIEW...HOLT...
KINGSTON...POLO AND STEWARTSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
&&
LAT...LON 3953 9556 3963 9460 3981 9464 3982 9461
3989 9462 3992 9444 3992 9440 3974 9440
3974 9415 3970 9377 3933 9378 3918 9516
3941 9516 3942 9555
$$
CDB000
WGUS73 KEAX 152101
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
301 PM CDT FRI MAY 15 2009
KSC005-103-MOC021-025-047-049-063-165-177-152200-
/O.CON.KEAX.FF.W.0016.000000T0000Z-090515T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON KS-LEAVENWORTH KS-DEKALB MO-CLAY MO-RAY MO-PLATTE MO-
CLINTON MO-CALDWELL MO-BUCHANAN MO-
301 PM CDT FRI MAY 15 2009
...FLASH FLOOD WARNING FOR REMAINS IN EFFECT FOR SOUTHEASTERN
BUCHANAN...CALDWELL...CLINTON...PLATTE...NORTHERN RAY...CLAY...
SOUTHWESTERN DEKALB...NORTHERN LEAVENWORTH AND SOUTHERN ATCHISON
COUNTIES UNTIL 500 PM CDT...
AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WITH EXTREMELY HEAVY RAIN WERE MOVING ACROSS THE
KANSAS CITY METRO AND INTO SOUTHERN CLINTON AND CALDWELL COUNTIES.
RADAR ESTIMATES THAT WIDESPREAD 2 TO 4.5 INCH RAINFALL AMOUNTS HAVE
OCCURRED THROUGHOUT THE WARNED AREA. NUMEROUS SPOTTERS HAVE REPORTED
HEAVY RAIN AMOUNTS AS WELL. THIS EXCESSIVE RAIN IS CAUSING FLASH
FLOODING ON AREA HIGHWAYS AND ROADS THROUGHOUT THE AREA. DO NOT
DRIVE INTO FLOODED AREAS
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ATCHISON...CAMERON...EXCELSIOR SPRINGS...GOWER...KEARNEY...LANSING...
LATHROP...LAWSON...LEAVENWORTH...NORTONVILLE...PLATTE CITY...
PLATTSBURG...SMITHVILLE...WEATHERBY LAKE...WESTON...BRAYMER...CAMDEN
POINT...CLARKSDALE...COWGILL...CRYSTAL LAKES...DEARBORN...EASTON...
EDGERTON...EFFINGHAM...EXCELSIOR ESTATES...FERRELVIEW...HOLT...
KINGSTON...POLO AND STEWARTSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
&&
LAT...LON 3953 9556 3963 9460 3981 9464 3982 9461
3989 9462 3992 9444 3992 9440 3974 9440
3974 9415 3970 9377 3933 9378 3918 9516
3941 9516 3942 9555
$$
CDB000
WGUS73 KEAX 152151
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
451 PM CDT FRI MAY 15 2009
MOC063-152203-
/O.CAN.KEAX.FF.W.0016.000000T0000Z-090515T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEKALB MO-
451 PM CDT FRI MAY 15 2009
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN DEKALB
COUNTY IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3953 9556 3963 9460 3973 9462 3974 9440
3974 9415 3970 9377 3933 9378 3918 9516
3941 9516 3942 9555
$$
KSC005-103-MOC021-025-047-049-165-177-152200-
/O.CON.KEAX.FF.W.0016.000000T0000Z-090515T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON KS-LEAVENWORTH KS-CLAY MO-RAY MO-PLATTE MO-CLINTON MO-
CALDWELL MO-BUCHANAN MO-
451 PM CDT FRI MAY 15 2009
...FLASH FLOOD WARNING FOR REMAINS IN EFFECT FOR SOUTHERN BUCHANAN...
CALDWELL...CLINTON...PLATTE...NORTHERN RAY...CLAY...NORTHERN
LEAVENWORTH AND SOUTHERN ATCHISON COUNTIES UNTIL 500 PM CDT...
AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVIEST THUNDERSTORMS HAVE MOVED SOUTH OF THE WARNING
AREA...HOWEVER EXCESSIVE RUNOFF WILL CONTINUE. RADAR ESTIMATES
INDICATE THAT MUCH OF THE AREA HAS RECEIVED BETWEEN 2 AND 4 INCHES
OF RAIN. A NEW FLASH FLOOD WARNING WILL BE ISSUED SHORTLY TO
REPLACE AND EXTEND THIS WARNING AS EXCESSIVE RUNOFF WILL CONTINUE.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ATCHISON...CAMERON...EXCELSIOR SPRINGS...GOWER...KEARNEY...LANSING...
LATHROP...LAWSON...LEAVENWORTH...NORTONVILLE...PLATTE CITY...
PLATTSBURG...SMITHVILLE...WEATHERBY LAKE...WESTON...BRAYMER...CAMDEN
POINT...COWGILL...CRYSTAL LAKES...DEARBORN...EASTON...EDGERTON...
EFFINGHAM...EXCELSIOR ESTATES...FERRELVIEW...HOLT...KINGSTON...
POLO...TRACY AND TRIMBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
&&
LAT...LON 3953 9556 3963 9460 3973 9462 3974 9440
3974 9415 3970 9377 3933 9378 3918 9516
3941 9516 3942 9555
$$
CDBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at May 15, 7:14 AM CDT, 5 hours 48 minutes earlier.
Area forecast discussion, May 15, 7:14 AM CDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
714 AM CDT FRI MAY 15 2009
...UPDATED FOR AVIATION...
.DISCUSSION...
/303 AM CDT FRI MAY 15 2009/
MANY UNCERTAINTIES IN THE FIRST FEW PERIODS OF THE FCST ALL
IMPACTING THE POTENTIAL FOR CONVECTIVE REDEVELOPMENT TODAY. IN THE
VERY SHORT TERM...ISENTROPIC LIFT SPREAD ACROSS THE 300-305K THETA-E
SFCS CONTINUES TO DEVELOP BANDS OF NOCTURNAL ELEVATED CONVECTION
ALONG AN AXIS FROM EMPORIA NORTHEAST THROUGH KANSAS CITY AND FURTHER
NE TOWARDS DAVENPORT. MODELS HAVE STRUGGLED A BIT RESOLVING THIS
ELEVATED CONVECTION...HOWEVER...CONTINUED ACCAS REDEVELOPMENT ACROSS
CENTRAL AND EASTERN KANSAS WOULD SUPPORT MORE WIDESPREAD DEVELOPMENT
TO CONTINUE THROUGH DAYBREAK WITH THE DEVELOPMENT OF AN MCS POSSIBLE.
WITH UPWARDS OF 1000 J/KG MUCAPE AND INCREASING MID-LVL LAPSE
RATES...CANNOT RULE OUT A STRONG TO SVR STORM OVER NORTHERN MISSOURI
THROUGH DAYBREAK. LARGE HAIL APPEARS THE PRIMARY THREAT.
WHAT THIS CONVECTION DOES THOUGH...IS THROW A BIT OF A KNOT INTO THE
SYSTEM AS FAR AS REDEVELOPMENT OF SFC BASED CONVECTION THIS AFTN.
AS PREVIOUS FCSTER MENTIONED...THE DEVELOPMENT AND PLACING OF A SFC
WARM FRONT WILL BE KEY TO THE DEGREE OF INSTABILITY AND POTENTIAL AREA
OF IMPACT THIS AFTN. BY 12Z...MODEL GUIDANCE SUGGESTS THE
DEVELOPMENT OF A WARM FRONT ALONG BETWEEN THE HWY 36 AND I-70
CORRIDOR. CURRENT THINKING IS THAT AS LLJ CONTINUES TO INCREASE AND
VEER TOWARDS DAYBREAK...LIFT IN THE LEFT EXIT REGION OF THE LLJ MAY
BE ENOUGH TO SUSTAIN ADDITIONAL ELEVATED CONVECTION THROUGHOUT A
GOOD CHUNK OF THE MORNING HOURS NORTH OF THIS BOUNDARY. SHOULD THIS
IDEA PAN OUT...THE SFC WARM FRONT WHICH IS SUGGESTED TO LIFT
NORTHWARD UP TO OR NORTH OF THE IOWA BORDER BY EARLY AFTN...MAY STAY
FURTHER SOUTH AS CLOUD COVER AND RAIN MAY REINFORCE THE BOUNDARY.
THIS MAY HAVE AN IMPACT ON AMOUNT OF DESTABILIZATION THAT WE
EXPERIENCE.
NEVERTHELESS...FEEL THAT AS SFC WARM FRONT AND WARM SECTOR TRIES TO
LIFT NORTHWARD EARLY IN THE AFTN AND THE MOST WIDESPREAD ELEVATED
CONVECTION BEGINS TO EXIT TO THE NE...LINGERING CONVECTION ACROSS NE
KANSAS AND NORTHERN MO MAY BE REINVIGORATED AS CONTINUAL
DESTABILIZATION OCCURS IN THE WARM SECTOR AND LEAD VORT MAX CURRENTLY
LIFTING OUT OF THE 4 CORNERS REACHES THE CWA. THIS MAY OCCUR AS EARLY
AT 18-20Z AS A SFC COLD FRONT WELL NORTHWARD IN THE DAKOTA ATTM
REACHES NW MO. WHILE ONLY LIMITED SUNSHINE MAY BE EXPERIENCED
TODAY...INSTABILITY PLOTS SUGGEST UPWARDS OF 2000-2500 J/KG CAPE IN
THE WARM SECTOR BY MID-AFTN /ESPECIALLY ACROSS EXTREME EASTERN KS AND
WESTERN MO/. MODEST SHEAR SOME 35-45 KNOTS WOULD SUPPORT THE
POTENTIAL FOR ROTATING MID-LVL STORMS CAPABLE OF LARGE HAIL. POINT
SOUNDINGS SUGGEST A NEARLY UNIDIRECTIONAL SHEAR PROFILE...SUGGESTING
THE DEVELOPMENT OF LINE SEGMENT CLUSTERS. 0-1KM SHEAR REMAINS
MARGINAL...HOWEVER COULD NOT RULE OUT AN ISOLATED TORNADO ESPECIALLY
IN DISCRETE STORMS DEPENDING ON LOCALIZED HELICITY ENHANCEMENT DUE TO
REMNANT OUTFLOW BOUNDARIES FROM MORNING CONVECTION. IN
ADDITION...SHOULD SFC LOW TRY TO DEVELOP OVER NE KANSAS AS SUGGESTED
BY 00Z GFS...SFC WINDS IN THE WARM SECTOR MAY BE ALLOWED TO BACK MORE
THAN CURRENTLY THOUGHT.
MANY OF THESE DETAILS MAY HAVE TO WAIT TO BE RESOLVED UNTIL THE
PICTURE CLEARS LATER THIS MORNING. TEMPERATURES WILL REMAIN TRICKY
TODAY...WERE ON TRACK TO SEE A RATHER WARM START TO THE
DAY...THEREFORE AS WARM SECTOR LIFTS NORTHWARD /RIGHT NOW FOCUSING THE
AREA SOUTH OF HWY 36/...LOW 80S SEEM PLAUSIBLE IN THIS AREA. WILL
HOLD AREAS OF EXTREME NORTHERN MISSOURI COOLER...AS POTENTIAL FOR A
RAIN COOLED AIRMASS LINGERING NORTH OF THE WARM FRONT EXISTS.
WILL MAINTAIN CURRENT FFA...PWATS WILL RUN EXCESSIVELY HIGH
THROUGHOUT THE NEXT 24 HOURS...WITH ELEVATED CONVECTION ONLY
DEGRADING ALREADY LOW 1-3 HR FFG IN THE WATCH AREA. CONVECTION THIS
AFTERNOON WILL BE ON A ENE HEADING AOA 20-25 KNOTS...WHICH MAY BE
SLOW ENOUGH TO CREATE FLASH FLOODING GIVEN THE ANTECEDENT CONDITIONS.
AS THE COLD FRONT SURGES SE LATE THIS AFTN...A BROKEN LINE OF STORMS
SHOULD PUSH SE AND OUT OF THE CWA IN THE EVENING HOURS...WITH MUCH
DRIER AIR FILTERING SE. THE FRONT IS EXPECTED TO BE NEAR OR JUST OUT
OF THE CWA BY 03Z.
WEEKEND CONDITIONS LOOK ABSOLUTELY BEAUTIFUL AS COOLER AND DRIER
CANADIAN AIR FILTERS SOUTHWARD. TEMPERATURES ARE EXPECTED TO REMAIN
IN THE 60S TO LOWER 70S. ONLY COSMETIC CHANGES MADE PAST SUNDAY AS
DRY MID-LVL RIDGING LOOKS TO ESTABLISH A QUIET STRETCH OF WEATHER
IN THE HEARTLAND.
31
&&
.AVIATION...
FOR THE 12Z TAFS...ONGOING ISOLD TO SCT TSRA IS THE MAIN AVIATION
FORECAST CONCERN DURING THE EARLY PART OF THE FORECAST CYCLE. FEEL
THE KSTJ HAS THE GREATEST PROBABILITY OF SEEING TSRA ON SITE...THUS
WILL COVER THREAT OF CONVECTION NEAR KMCI AND KMKC WITH VCSH AND CB
DESCRIPTOR. VARYING SOLUTIONS IN THE SHORT TERM MODELS REGARDING THE
DISSIPATION OF ONGOING TSRA AND REDEVELOP OF TSRA BY EARLY
AFTERNOON. BETTER INSTABILITY WILL RESIDE SOUTH OF MISSOURI
RIVER...WHICH HAS MAIN GENERALLY UNAFFECTED BY ONGOING
CONVECTION...THUS HAVE A FEELING STORMS WILL INITIATE NEAR
KSTJ...BUT GREATEST IMPACT WILL BE IN VICINTY OF KMCI AND KMKC.
CONVECTION SHOULD SLIDE SOUTH OF ALL THREE TAF SITES BY OR SHORTLY
AFTER 00Z. THROUGH 00Z...LOW END VFR CIGS BETWEEN 3-4K...WITH BRIEF
PERIODS OF MVFR CIGS NEAR 2K WITH CONVECTION THIS MORNING. PASSAGE
OF COLD FRONT WILL SCOUR MOISTURE...BUT EXPECT EXPECT VFR CIGS AOA
12K TO LINGER INTO THE OVERNIGHT HOURS.
SF
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 7 AM FRIDAY TO 10 PM FRIDAY FOR MOZ008-
MOZ016-MOZ017-MOZ023-MOZ024-MOZ030-MOZ031.
FLASH FLOOD WATCH FROM 7 AM FRIDAY TO 7 PM FRIDAY FOR MOZ003-
MOZ004-MOZ005-MOZ006-MOZ007-MOZ013-MOZ014-MOZ015-MOZ021-
MOZ022.
KS...NONE.Hazardous weather outlook, May 15, 12:50 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1250 PM CDT FRI MAY 15 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1250 PM CDT FRI MAY 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE ACROSS EXTREME NORTHEASTERN KANSAS AND NORTHERN MISSOURI THIS AFTERNOON ALONG AND NORTH OF A STATIONARY FRONT STRETCHING FROM JUST NORTH OF KANSAS CITY TO SOUTH OF CHILLICOTHE TO MACON. SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE VICINITY OF THE WARM FRONT THROUGH THIS AFTERNOON...MAINLY BETWEEN INTERSTATE 70 AND ROUTE 36. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH ISOLATED TORNADOES POSSIBLE. BY LATE THIS AFTERNOON...A COLD FRONT WILL ENTER NORTHWESTERN MISSOURI WITH THUNDERSTORMS DEVELOPING ALONG THE FRONT. THE FRONT IS EXPECTED TO REACH THE INTERSTATE 35 CORRIDOR BY 6 PM. THE PRIMARY SEVERE WEATHER THREAT WITH THE THUNDERSTORMS ALONG THE FRONT WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...ISOLATED TORNADOES WILL STILL BE POSSIBLE ALONG THE FRONTAL BOUNDARIES LATE THIS AFTERNOON AND EARLY THIS EVENING. BY LATE THIS EVENING THE FRONT WILL MOVE A MOUND CITY KANSAS TO WARRENSBURG TO BOONVILLE LINE WITH THE THUNDERSTORMS ALONG THE COLD FRONT LIKELY EVOLVING A SQUALL LINE. THE SEVERE THREAT WITH THE SQUALL LINE WILL BE LARGE HAIL AND DAMAGING WINDS. THE STORMS ARE EXPECTED TO EXIT THE OUTLOOK AREA BY MIDNIGHT. IN ADDITION TO THE THREAT OF SEVERE WEATHER...REPETITIVE ROUNDS OF THUNDERSTORMS MAY LEAD TO THE POTENTIAL OF FLASH FLOODING AND RIVER FLOODING...ESPECIALLY FOR AREAS IN NORTHERN MISSOURI WHICH HAVE ALREADY RECEIVED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DB
In the hours before
Local storm report, May 15, 12:32 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1232 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL ST JOSEPH 39.76N 94.85W
05/15/2009 E0.75 INCH BUCHANAN MO TRAINED SPOTTER
DIME SIZE HAIL AT 36 HWY AND 29
&&
ACHLocal storm report, May 15, 12:34 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1234 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM HAIL 3 E ST JOSEPH ARPT 39.77N 94.86W
05/15/2009 E1.50 INCH BUCHANAN MO BROADCAST MEDIA
&&
ABAILEYLocal storm report, May 15, 12:36 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1236 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM TSTM WND DMG 3 E ST JOSEPH ARPT 39.77N 94.86W
05/15/2009 BUCHANAN MO BROADCAST MEDIA
TREE DOWN IN STREET IN ST JOSEPH
&&
ABAILEYLocal storm report, May 15, 12:39 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1239 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM HAIL ATCHISON 39.56N 95.13W
05/15/2009 E0.75 INCH ATCHISON KS TRAINED SPOTTER
&&
ABAILEYLocal storm report, May 15, 12:45 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1245 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM FLASH FLOOD ST JOSEPH 39.76N 94.85W
05/15/2009 BUCHANAN MO BROADCAST MEDIA
SIGNIFICANT FLOODING NEAR ST. JOSEPH CITY HALL
&&
ACHLocal storm report, May 15, 12:56 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1256 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM HAIL ST JOSEPH ARPT 39.77N 94.92W
05/15/2009 E1.50 INCH BUCHANAN MO BROADCAST MEDIA
&&
ABAILEYThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 2:14 AM CDT | Special Weather Statement | EAX | Buchanan | 31 min |
| May 15, 4:40 AM CDT | Special Weather Statement | EAX | Andrew, DeKalb | 35 min |
| May 15, 6:12 AM CDT | Areal Flood Advisory | EAX | Andrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 5 more | 6 hr |
| May 15, 7:47 AM CDT | Flash Flood Warning | EAX | Andrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 4 more | 10 hr |
| May 15, 9:05 AM CDT | Flash Flood Warning | EAX | Adair, Putnam, Schuyler, Sullivan | 8 hr |
| May 15, 9:20 AM CDT | Flash Flood Warning | EAX | Gentry, Harrison, Mercer, Nodaway, Putnam, Worth | 8 hr |
| May 15, 9:59 AM CDT | Areal Flood Advisory | EAX | Caldwell, Clinton, Daviess, DeKalb, Grundy, Livingston | 6 hr |
| May 15, 10:01 AM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 47 hr |
| May 15, 10:01 AM CDT | River Flood Warning | EAX | Chariton, Macon | 3 days |
| May 15, 10:01 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 3 days |
| May 15, 10:01 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 3 days |
| May 15, 10:01 AM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| May 15, 10:01 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 7 days |
| May 15, 10:09 AM CDT | Special Weather Statement | EAX | Livingston | 36 min |
| May 15, 10:40 AM CDT | Special Weather Statement | EAX | DeKalb | 35 min |
| May 15, 11:14 AM CDT | Severe Thunderstorm Warning | EAX | Holt | 31 min |
| May 15, 11:17 AM CDT | Flash Flood Warning | EAX | Adair, Caldwell, Daviess, DeKalb, Grundy, Linn and 3 more | 6 hr |
| May 15, 11:45 AM CDT | Special Weather Statement | EAX | Andrew | 30 min |
| May 15, 12:13 PM CDT | Special Weather Statement | EAX | Buchanan | 32 min |
| May 15, 12:15 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 30 min |
| May 15, 12:16 PM CDT | Flash Flood Warning | EAX | Andrew, Buchanan, Holt | 3 hr |
| May 15, 12:32 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, DeKalb | 28 min |
| May 15, 12:43 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 32 min |
| May 15, 12:59 PM CDT | Severe Thunderstorm Warning | EAX | Clinton, DeKalb | 31 min |
| May 15, 1:15 PM CDT | Special Weather Statement | EAX | Platte | 30 min |
| May 15, 1:19 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Ray | 26 min |
| May 15, 1:27 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Ray | 33 min |
| May 15, 1:42 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton, Platte | 33 min |
| May 15, 1:51 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Livingston, Ray | 24 min |
| May 15, 2:05 PM CDT | Special Weather Statement | EAX | Platte | 25 min |
| May 15, 2:09 PM CDT | Special Weather Statement | EAX | Clay | 36 min |
| May 15, 2:14 PM CDT | Special Weather Statement | EAX | Caldwell | 31 min |
| May 15, 2:15 PM CDT | River Flood Warning | EAX | Andrew, Nodaway | 20 hr |
| May 15, 2:15 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 44 hr |
| May 15, 2:15 PM CDT | River Flood Warning | EAX | Grundy, Livingston | 27 hr |
| May 15, 2:20 PM CDT | Special Weather Statement | EAX | Ray | 25 min |
| May 15, 2:32 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Ray | 28 min |
| May 15, 2:42 PM CDT | Special Weather Statement | EAX | Platte | 33 min |
| May 15, 2:53 PM CDT | Special Weather Statement | EAX | Clay | 37 min |
| May 15, 2:55 PM CDT | Flash Flood Warning | EAX | Buchanan | 3 hr |
| May 15, 3:04 PM CDT | Special Weather Statement | EAX | Carroll, Chariton | 26 min |
| May 15, 3:11 PM CDT | River Flood Warning | EAX | Clay, Platte | 14 hr |
| May 15, 3:12 PM CDT | Special Weather Statement | EAX | Platte | 33 min |
| May 15, 3:26 PM CDT | Flash Flood Warning | EAX | Carroll, Livingston | 6 hr |
| May 15, 3:26 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette, Saline | 34 min |
| May 15, 3:33 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Macon, Randolph | 27 min |
| May 15, 3:41 PM CDT | River Flood Warning | EAX | Ray | 41 hr |
| May 15, 3:41 PM CDT | River Flood Warning | EAX | Carroll, Chariton | 7 days |
| May 15, 3:41 PM CDT | River Flood Warning | EAX | Buchanan | 4 days |
| May 15, 3:41 PM CDT | River Flood Warning | EAX | Platte | 5 days |
| May 15, 3:41 PM CDT | River Flood Warning | EAX | Platte | 6 days |
| May 15, 3:41 PM CDT | River Flood Warning | EAX | Carroll | 71 hr |
| May 15, 3:50 PM CDT | Flash Flood Warning | EAX | Clay, Jackson, Lafayette, Platte, Ray | 6 hr |
| May 15, 3:54 PM CDT | Special Weather Statement | EAX | Ray | 36 min |
| May 15, 3:57 PM CDT | Special Weather Statement | EAX | Randolph | 33 min |
| May 15, 4:02 PM CDT | River Flood Warning | EAX | Clay, Ray | 28 hr |
| May 15, 4:21 PM CDT | Special Weather Statement | EAX | Saline | 24 min |
| May 15, 4:25 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 20 min |
| May 15, 4:29 PM CDT | Flash Flood Warning | EAX | Carroll, Chariton, Howard, Lafayette, Saline | 5 hr |
| May 15, 4:36 PM CDT | Special Weather Statement | EAX | Saline | 24 min |
| May 15, 4:46 PM CDT | Severe Thunderstorm Warning | EAX | Pettis, Saline | 29 min |
| May 15, 4:55 PM CDT | Flash Flood Warning | EAX | Buchanan, Caldwell, Clay, Clinton, Platte, Ray | 5 hr |
| May 15, 5:00 PM CDT | Special Weather Statement | EAX | Jackson | 30 min |
| May 15, 5:08 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Pettis, Saline | 37 min |
| May 15, 5:13 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson | 32 min |
| May 15, 5:15 PM CDT | Areal Flood Warning | EAX | Adair, Caldwell, Daviess, DeKalb, Gentry, Grundy and 9 more | 46 hr |
| May 15, 5:21 PM CDT | Special Weather Statement | EAX | Lafayette | 24 min |
| May 15, 5:36 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Lafayette | 24 min |
| May 15, 5:39 PM CDT | Special Weather Statement | EAX | Cooper | 36 min |
| May 15, 5:46 PM CDT | Flash Flood Warning | EAX | Howard, Randolph | 4 hr |
| May 15, 5:54 PM CDT | Special Weather Statement | EAX | Pettis | 36 min |
| May 15, 6:12 PM CDT | Special Weather Statement | EAX | Jackson | 33 min |
| May 15, 6:40 PM CDT | Special Weather Statement | EAX | Jackson | 35 min |
| May 15, 6:59 PM CDT | Areal Flood Advisory | EAX | Cass, Cooper, Howard, Jackson, Johnson, Lafayette and 2 more | 3 hr |
| May 15, 11:54 AM CDT | Special Weather Statement | EAX | Atchison | 36 min |
| May 15, 3:41 PM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 37 hr |
| May 15, 3:47 PM CDT | Special Weather Statement | EAX | Leavenworth | 28 min |
| May 15, 4:16 PM CDT | Special Weather Statement | EAX | Leavenworth | 29 min |
| May 15, 4:40 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 35 min |
| May 15, 5:43 PM CDT | Special Weather Statement | EAX | Johnson | 32 min |
Nearby
Flash Flood Warnings in Missouri, 2009Flash Flood Warnings in Kansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.